Alert archive / Virginia / Frost Advisories in 2018
Frost Advisory 3, NWS Blacksburg, VA
NWS Blacksburg, VA issued this frost advisory at Apr 29, 2018, 3:27 PM EDT for 6 counties in Virginia. It took effect at Apr 30, 2018, 3:00 AM EDT. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- Apr 29, 2018, 3:27 PM EDT (19:27 UTC)
- In effect from
- Apr 30, 2018, 3:00 AM EDT
- Expired
- Apr 30, 2018, 8:00 AM EDT
- In force
- 5 hr
- Issued by
- NWS Blacksburg, VA
Counties Amherst County, VA, Bedford County, VA, Botetourt County, VA, City of Buena Vista, VA, City of Lexington, VA, Rockbridge County, VA
The radar
The Roanoke radar (KFCX), 99 km from the middle of the area, began a volume at 19:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Roanoke, VA (KRNK), launched 12:00Z, 7.5 hours before the alert went out and 48 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1350 m above ground
- 0-6 km bulk shear
- 82 kt
- 0-1 km storm-relative helicity
- -246 m²/s²
- 0-3 km storm-relative helicity
- -187 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
960 WWUS71 KRNK 291927 NPWRNK URGENT - WEATHER MESSAGE National Weather Service Blacksburg VA 327 PM EDT Sun Apr 29 2018 ...Frost Advisory late tonight into Monday morning... .Below freezing temperatures overnight could lead to frost formation. VAZ023-024-034-035-300330- /O.NEW.KRNK.FR.Y.0003.180430T0700Z-180430T1200Z/ Botetourt-Rockbridge-Bedford-Amherst- Including the cities of Fincastle, Lexington, Buena Vista, Bedford, and Amherst 327 PM EDT Sun Apr 29 2018 ...FROST ADVISORY IN EFFECT FROM 3 AM TO 8 AM EDT MONDAY... The National Weather Service in Blacksburg has issued a Frost Advisory, which is in effect from 3 AM to 8 AM EDT Monday. * Locations... Southern Shenandoah Valley. * Hazards... Frost formation possible. * Temperatures...In the lower 30s. * Timing... Late tonight into early Monday morning. * Impacts... Sensitive plants may be affected. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Frost Advisory means that widespread frost is expected. Sensitive outdoor plants may be killed if left uncovered. && $$
1 follow-up statement
309 WWUS71 KRNK 300235 NPWRNK URGENT - WEATHER MESSAGE National Weather Service Blacksburg VA 1035 PM EDT Sun Apr 29 2018 ...Frost Advisory late tonight into Monday morning... .Near freezing temperatures overnight will lead to frost. VAZ023-024-034-035-301200- /O.CON.KRNK.FR.Y.0003.180430T0700Z-180430T1200Z/ Botetourt-Rockbridge-Bedford-Amherst- Including the cities of Fincastle, Lexington, Buena Vista, Bedford, and Amherst 1035 PM EDT Sun Apr 29 2018 ...FROST ADVISORY REMAINS IN EFFECT FROM 3 AM TO 8 AM EDT MONDAY... * Locations...Southern Shenandoah Valley. * Hazards...Areas of frost. * Temperatures...Lows in the lower to mid 30s. * Timing... Late tonight into early Monday morning. * Impacts...Sensitive plants may be damaged. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Frost Advisory means that widespread frost is expected. Sensitive outdoor plants may be killed if left uncovered. && $$
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this frost advisory went out at Apr 29, 2:19 PM EDT, 1 hour 8 minutes earlier.
Area forecast discussion, Apr 29, 2:19 PM EDT, 1 hour 8 minutes before
Area Forecast Discussion National Weather Service Blacksburg VA 219 PM EDT Sun Apr 29 2018 .SYNOPSIS... High pressure shifts southeast over the area by Monday, then off the southeast coast by Tuesday, where it lingers into Friday. This will keep our area in a dry pattern into midweek with a warming trend. && .NEAR TERM /THROUGH MONDAY/... As of 245 AM EDT Sunday... Cool northwest winds to start the forecast period behind the cold front that crossed the region yesterday. Mostly sunny skies during the day today will give way to clear conditions overnight which will allow temperatures to radiate out causing a second consecutive night of well below normal temperature. Some areas of frost will be possible and a frost advisory will be needed at minimum for areas of the Southern Shenandoah Valley where the growing season has begun. As high pressure becomes anchored over the Mid-Atlantic winds will become light and mostly variable going into the day Monday. Ample sunshine Monday will be the start of a warming trend with highs in the 60s for the mountains and 70s for areas east. && .SHORT TERM /MONDAY NIGHT THROUGH WEDNESDAY NIGHT/... As of 200 PM EDT Sunday... A large upper ridge will build over the eastern US as high pressure at the surface takes up position off the southeast coast. This very summer-like pattern will bring a notable warming trend with temperatures well above normal by midweek. The surface high will be close enough to the coast to keep the convective storm track off to our west and north, leaving the Appalachians and central mid Atlantic with an extended stretch of fair weather with just an outside chance of a stray shower north of Interstate 64 late Wednesday. && .LONG TERM /THURSDAY THROUGH SATURDAY/... As of 210 PM EDT Sunday... Surface high pressure weakens off the southeast coast on Thursday, while an upper level ridge sinks south into the Gulf. Temperatures Thursday will continue to be well above normal with upper 70s to lower 80s across the mountains and mid 80s east. Both the GFS and ECM are in good agreement with a weak frontal system moving across the region Friday afternoon and evening. The front will be followed by high pressure and cooler air, however temperatures will remain warmer than normal. && .AVIATION /18Z SUNDAY THROUGH FRIDAY/... As of 115 PM EDT Sunday... Gusty northwest winds expected this afternoon until the evening hours after a radiation inversion sets up to cap the stronger winds aloft. Tomorrow morning, do not expect gusty winds to return as high pressure becomes centered overhead of the region. A few conversational clouds this afternoon will be passing overhead, but they too will eventually be overcome by high pressure. High confidence in all forecast elements through this TAF period. .Extended Aviation Discussion... VFR conditions look to continue through the middle of next week, as high pressure becomes anchored over the Mid Atlantic. && .RNK WATCHES/WARNINGS/ADVISORIES... VA...None. NC...None. WV...None. && SYNOPSIS...RCS NEAR TERM...JR SHORT TERM...RCS LONG TERM...RCS AVIATION...JR/WP
Hazardous weather outlook, Apr 29, 3:09 AM EDT, 12 hours 18 minutes before
Hazardous Weather Outlook National Weather Service Blacksburg VA 309 AM EDT Sun Apr 29 2018 NCZ001>006-018>020-VAZ007-009>020-022>024-032>035-043>047-058-059- WVZ042>044-507-508-300900- Ashe-Alleghany NC-Surry-Stokes-Rockingham-Caswell-Watauga-Wilkes- Yadkin-Tazewell-Smyth-Bland-Giles-Wythe-Pulaski-Montgomery-Grayson- Carroll-Floyd-Craig-Alleghany VA-Bath-Roanoke-Botetourt-Rockbridge- Patrick-Franklin-Bedford-Amherst-Henry-Pittsylvania-Campbell- Appomattox-Buckingham-Halifax-Charlotte-Mercer-Summers-Monroe- Eastern Greenbrier-Western Greenbrier- 309 AM EDT Sun Apr 29 2018 This Hazardous Weather Outlook is for north central North Carolina, northwest North Carolina, central Virginia, south central Virginia, southwest Virginia, west central Virginia and southeast West Virginia. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
Nearby
Frost Advisories in Virginia, 2018Every frost advisory in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.